MAUDE Adverse Event Report: SPR Therapeutics SPRINT; Peripheral Nerve Stimulator

SPR Therapeutics SPRINT; Peripheral Nerve Stimulator
Catalog Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pain (1994); Nodule (4551)
Date of Event 08/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient developed an infection at their lead implant site with a painful lump on their back, accompanied by a fever.The patient presented at the emergency department (ed) for evaluation of the issue and was ultimately admitted to the hospital.The patient was prescribed antibiotics, an ultrasound guided needle aspiration was performed to drain fluid from the bump, and their leads were removed prior to the end of treatment.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The patient developed a painful lump on their back, accompanied by a fever.The lump measured approximately 2-3 inches in diameter and surrounded their lead targeting the l4 medial branch of the dorsal ramus.The patient presented at the emergency department (ed) for evaluation of the issue and was ultimately admitted to the hospital and started on antibiotics.While hospitalized, the patient received a computed tomography (ct) scan and serial blood draws (i.E., every 6 hours) for characterization of the issue.Per an update provided by a representative in contact with the patient's physician, the patient also received magnetic resonance imaging (mri) with the lead still implanted.Note that the sprint pns system is mr unsafe; the clinician instructions for use advise to "pull out the lead(s) and remove all other system components from a patient before an mri examination is performed".Based on the results of the diagnostic imaging, the suspected infection was perceived to be superficial in nature, however an ultrasound-guided needle aspiration was performed to drain the fluid from the bump.Despite the serial blood draws and fluid aspiration, the bacteria causing the infection remains unidentified as of the time of this investigation.Per a representative in contact with the patient, the patient remained hospitalized for a total of 5 days in association with this issue.The patient completed a 7-day course of antibiotics for treatment of the issue and had their lead removed while hospitalized, prior to the planned end of treatment date.The patient's acute symptoms had reportedly resolved by the time of this investigation, however a residual bump remained on their skin per an update provided by a representative in contact with the patient.If additional information becomes available regarding complete resolution of the issue, this investigation will be updated.It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.

Brand Name
SPRINT
Common Device Name
Peripheral Nerve Stimulator
Manufacturer (Section D)
SPR Therapeutics
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR Therapeutics
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
+1(216)378-9067
MDR Report Key50715518
Report Number3011035812-2026-00011
Device Sequence Number21479340
Product Code NHI
UDI-Device Identifier00854001007595
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9600-9288
Device Lot Number505892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale